question-icon

Suggest treatment for intermittent pain in the knee

default
Posted on Wed, 13 May 2015
Question: Hi,
Request :Please arrange my question to Dr XXXXXXX XXXXXXX
Hi Dr XXXXXXX
I am XXXX.i Have graves disease.This is the my last times report of thyroid.I am currently on 75 mcg eltroxin and methimez 10>please help.My knees are paining intermittently and small amount of pinching pain in the stomach>Please help me revise my dose since its january i have been on this dose.
doctor
Answered by Dr. Minal Mohit (25 hours later)
Brief Answer:
you are doing good.

Detailed Answer:
Dear XXXXXXX hi! good to hear from you and still better to know you are maintaining good thyroid balance. A little knee pain you have talked of, may be due to lack of vitamin D, calcium and other supplements. now, if you are continuing with yoga and your exercises, please add vitamin D 60000IU once a week, calcium 1g once a day and vitamin b12 1500 mcg once a day.
please do tell me how long you have been on eltroxin and methimazole now? have you completed 2 years on this regimen ? if yes please tell me and if not then continue same plan for thyroid and recheck your balance TSH/FT4 after 3 months and let me know.
regards! take care!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit (7 hours later)
Hi doctor,
thanks for the reply.
But i want to add you here that the report i think is in the direction of the hyperthyroidism (since value of TSH is less than normal) and yes lately i have been experiencing some of the symptons of hyperthyroidism.The report you see is the one before 15 day approx.I am taking dose of 88 mcg eltroxin since January first week 2015.these days due to work pressure my head is paining i m having rapid thoughts.I feel like having gas in the stomach.this all symptons i have experience it before.That had happened when my homoepathy doctor had tried to reduce my dosage of eltroxin.But at the end my endo told me that i have hyperthroid again and i need to increase the eltroxin dosage.Kindly help.I m right now in China.And i dont have access to proper hospital here.
doctor
Answered by Dr. Minal Mohit (43 minutes later)
Brief Answer:
some confusion at some level.

Detailed Answer:
Dear XXXXXXX I think there is a communication gap.
1. report was incomplete. TSH alone is not used to comment hyper thyroid state. we need FT4. which was not done.
2. if you are feeling symptoms of hyperthyroid, you need to increase methimazole and not eltroxin, or you need to decrease eltroxin.
so the report you have sent me is on eltroxin 88 or 75? in your query you had stated eltroxin 75 and methimazole 10.
kindly ensure your dose at the time when you had given the blood sample. also kindly confirm if your symptoms have worsened after the increment in dose of eltroxin or improved.
regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit (1 hour later)
pardon me doctor for the incomplete info.I was asked to take the 88 mcg dose by the doctor.But few days back i dint had the dosage to take so was taking 75 dose for some time.also i was taking the methimez 10 till date.Kindly suggest me some reduction of the thyroid dosage and increase in the methimez for few days till i am back in XXXXXXX on may 1st.....sorry for the inconvienence.
doctor
Answered by Dr. Minal Mohit (14 hours later)
Brief Answer:
increase methimazole to 15 mg

Detailed Answer:
Dear XXXXXXX keep eltroxin 75 mcg and make methimazole 15mg a day. recheck your balance TSH and FT4 once back in XXXXXXX and let me know.
regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minal Mohit (46 hours later)
Hi,
doctor i have taken the dosage as per u mentioned.But Before i took the dosage a day or two i was having the little pain in the chest and back muscles and stomach..The pain is still there its little pinching sort of but not very great.But today morning when i tried to remove the cough i had little trace of blood in that.Do you think this is some side effect of the dosage or any other problem.

Kindly let me know coz i am little worried.Whereas the dosage you mentioned is working fine.

Regards,
XXXX
doctor
Answered by Dr. Minal Mohit (2 hours later)
Brief Answer:
nothing to worry much.

Detailed Answer:
Dear XXXXXXX hi! no don't panic! i don't think you actually need to worry.
Please add pantoprazole 40 mg before meals to your plan. once you are back and there is still a problem, we will evaluate.
regards!
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Minal Mohit

Endocrinologist

Practicing since :1998

Answered : 839 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for intermittent pain in the knee

Brief Answer: you are doing good. Detailed Answer: Dear XXXXXXX hi! good to hear from you and still better to know you are maintaining good thyroid balance. A little knee pain you have talked of, may be due to lack of vitamin D, calcium and other supplements. now, if you are continuing with yoga and your exercises, please add vitamin D 60000IU once a week, calcium 1g once a day and vitamin b12 1500 mcg once a day. please do tell me how long you have been on eltroxin and methimazole now? have you completed 2 years on this regimen ? if yes please tell me and if not then continue same plan for thyroid and recheck your balance TSH/FT4 after 3 months and let me know. regards! take care!